Alert archive / North Dakota / Blizzard Watches in 2014

Blizzard Watch 4, NWS Grand Forks, ND

January 25, 201413 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this blizzard watch at Jan 25, 2014, 4:36 AM CST for 13 counties in Minnesota; 17 counties in North Dakota. It took effect at Jan 26, 2014, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 4:36 AM CST (10:36 UTC)
In effect from
Jan 26, 2014, 6:00 AM CST
Expired
Jan 25, 2014, 2:54 PM CST
In force
Issued by
NWS Grand Forks, ND
All 30 counties

Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WWUS43 KFGF 251036
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
436 AM CST SAT JAN 25 2014

MNZ001>005-007-008-013>015-022-027>031-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-270600-
/O.NEW.KFGF.BZ.A.0004.140126T1200Z-140127T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
436 AM CST SAT JAN 25 2014

...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING...A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY
  MORNING...BRINGING STRONG NORTHWEST WINDS. SEVERAL INCHES OF
  SNOW WILL OCCUR AHEAD OF THIS FEATURE...SETTING THE STAGE FOR
  POSSIBLE GROUND BLIZZARD CONDITIONS.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* VISIBILITY...NEAR ZERO AT TIMES. WIDESPREAD WHITEOUT CONDITIONS
  ARE POSSIBLE.

* NOTE...THIS BLIZZARD HAS THE POTENTIAL TO BE THE MOST SEVERE OF
  THE SEASON. THIS COULD BE A LIFE THREATENING SITUATION IF
  STRANDED. 

* OTHER IMPACTS...WIND CHILL VALUES MAY APPROACH 50 BELOW ZERO BY
  SUNDAY EVENING. THESE DANGEROUS WIND CHILLS MAY CONTINUE
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING SNOW
WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD
TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS.

&&

$$
TG/JK
1 follow-up statement
548 
WWUS43 KFGF 252054
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
254 PM CST SAT JAN 25 2014

...BLIZZARD CONDITIONS OVER MOST OF THE AREA ON SUNDAY...

SNOW WILL SPREAD INTO EASTERN NORTH DAKOTA BY EARLY EVENING...WITH 2 
TO 4 INCHES FORECAST ALONG AND WEST OF THE RED RIVER VALLEY THROUGH 
TONIGHT. AN ARCTIC FRONT WILL MOVE THROUGH THE REGION DURING THE 
EARLY MORNING HOURS ON SUNDAY...BRINGING STRONG NORTHWEST WINDS OF 
30 TO 40 MPH WITH GUSTS OVER 50 MPH. THESE STRONG WINDS...COMBINED 
WITH FRESH SNOW ON THE GROUND...WILL SET THE STAGE FOR GROUND 
BLIZZARD CONDITIONS DURING THE DAY SUNDAY. VISIBILITIES WILL LIKELY 
BE NEAR ZERO AT TIMES...WITH WIDESPREAD WHITEOUT CONDITIONS POSSIBLE 
MAKING TRAVEL DANGEROUS. EXTREMELY HAZARDOUS WIND CHILLS OF 40 TO 50 
BELOW ZERO ARE FORECAST OVER THE REGION BY SUNDAY EVENING AS ARCTIC 
AIR ACCOMPANIES THE STRONG WINDS. THIS BLIZZARD HAS THE POTENTIAL TO 
BE THE MOST SEVERE OF THE SEASON...AND COULD BE A LIFE THREATENING 
SITUATION IF STRANDED.

NDZ006-007-014-015-024-026-028-038-054-270600-
/O.UPG.KFGF.BZ.A.0004.140126T1200Z-140127T0600Z/
/O.NEW.KFGF.BZ.W.0005.140126T0900Z-140127T0600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
254 PM CST SAT JAN 25 2014

...BLIZZARD WARNING IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY 
  MORNING...BRINGING STRONG NORTHWEST WINDS. SEVERAL INCHES OF 
  SNOW WILL OCCUR AHEAD OF THIS FEATURE...SETTING THE STAGE FOR 
  POSSIBLE GROUND BLIZZARD CONDITIONS. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* VISIBILITY...NEAR ZERO AT TIMES. WIDESPREAD WHITEOUT 
  CONDITIONS ARE POSSIBLE. 

* NOTE...THIS BLIZZARD HAS THE POTENTIAL TO BE THE MOST SEVERE 
  OF THE SEASON. THIS COULD BE A LIFE THREATENING SITUATION IF 
  STRANDED. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES AHEAD OF THE COLD FRONT THIS
  EVENING INTO TONIGHT.

* OTHER IMPACTS...WIND CHILL VALUES MAY APPROACH 50 BELOW ZERO 
  BY SUNDAY EVENING. THESE DANGEROUS WIND CHILLS MAY CONTINUE 
  THROUGH MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-029-030-
039-049-052-053-270600-
/O.UPG.KFGF.BZ.A.0004.140126T1200Z-140127T0600Z/
/O.NEW.KFGF.BZ.W.0005.140126T1200Z-140127T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-PEMBINA-
EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS...
FINLEY...MAYVILLE...FARGO...LISBON...GWINNER...WAHPETON
254 PM CST SAT JAN 25 2014

...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY 
  MORNING...BRINGING STRONG NORTHWEST WINDS. SEVERAL INCHES OF 
  SNOW WILL OCCUR AHEAD OF THIS FEATURE...SETTING THE STAGE FOR 
  POSSIBLE GROUND BLIZZARD CONDITIONS. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* VISIBILITY...NEAR ZERO AT TIMES. WIDESPREAD WHITEOUT 
  CONDITIONS ARE POSSIBLE. 

* NOTE...THIS BLIZZARD HAS THE POTENTIAL TO BE THE MOST SEVERE 
  OF THE SEASON. THIS COULD BE A LIFE THREATENING SITUATION IF 
  STRANDED. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES AHEAD OF THE COLD FRONT THIS
  EVENING INTO TONIGHT.

* OTHER IMPACTS...WIND CHILL VALUES MAY APPROACH 50 BELOW ZERO 
  BY SUNDAY EVENING. THESE DANGEROUS WIND CHILLS MAY CONTINUE 
  THROUGH MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

HOPKINS

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Jan 25, 4:05 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 25, 4:05 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
405 AM CST SAT JAN 25 2014

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 405 AM CST SAT JAN 25 2014

THERE WILL BE 2 MAIN ISSUES THIS PERIOD...1) SNOW AMOUNTS LATER
THIS AFTERNOON AND EVENING...2) POSSIBLE BLIZZARD CONDITIONS ON
SUNDAY. THE 00Z MODELS INITIALIZED WITH MINIMAL ERRORS AND ARE IN
GOOD AGREEMENT.

HIGH PRESSURE WILL MOVE THROUGH THE REGION TODAY...AND A SHORTWAVE
WILL APPROACH FROM THE NORTHWEST. CLOUDS AND SNOW CHANCES WILL
INCREASE FROM WEST TO EAST THIS AFTERNOON AND INTO THE EVENING
HOURS. MODELS INDICATE A STRONG BAND OF 850MB FRONTOGENESIS WILL
PROPAGATE FROM NORTH CENTRAL NORTH DAKOTA INTO SOUTHERN MINNESOTA
DURING THE 18Z-06Z PERIOD. MOISTURE INCREASES WITH PWATS 0.3 TO
0.4 INCHES. MODELS INDICATE 0.15 TO 0.20 INCHES WITHIN THE
HEAVIEST BAND (FROM THE DVL BASIN INTO THE SOUTHERN VALLEY). SNOW
RATIOS EXPECTED TO BE AROUND 15:1 (NEAR CLIMO)...WHICH WOULD LEAD
TO AROUND 3 INCHES OF SNOWFALL. GIVEN THE QUICK PROGRESSION OF
THIS SYSTEM...A BAND OF 2-4 INCHES IS THE MOST LIKELY OUTCOME.
HOWEVER...SINCE THE MESOSCALE FORCING WILL BE STRONG...THERE IS A
LOW CHANCE FOR 4-6 INCHES. THE CURRENT SNOWFALL FORECAST IS JUST
BELOW CRITERIA FOR A WINTER WEATHER ADVISORY...BUT IF THE LOW
CHANCE OUTCOME OF MORE SNOW INCREASES IN PROBABILITY...THEN AN
ADVISORY MAY BE NEEDED.

ANOTHER SHORTWAVE WILL BRING SNOWFALL TO NORTHWEST MINNESOTA AFTER
MIDNIGHT AND INTO SUNDAY MORNING. THE MESOSCALE FORCING IS MUCH
WEAKER...BUT SNOW RATIOS WILL BE HIGHER. 1-3 INCHES APPEAR LIKELY
ACROSS THIS AREA BY NOON ON SUNDAY.

A STRONG COLD FRONT WILL THEN MOVE THROUGH THE REGION ON SUNDAY.
THE HIGH WIND INDICATORS (STRONG COLD AIR ADVECTION...STRONG WINDS
ALOFT...UNIDIRECTIONAL FLOW AND MIXING TO 850MB...STRONG LOW-
LEVEL LAPSE RATES...ETC) ARE STRONG. MOS GUIDANCE IS ALREADY
INDICATING SUSTAINED WINDS 30-35 KNOTS. SEVERAL INCHES OF FRESH
SNOW WILL BE ON THE GROUND...AND TEMPERATURES SHOULD REMAIN BELOW
20 DEGREES BEFORE THE STRONG WINDS ARRIVE (NO CRUST). TEMPERATURES
FALL THROUGH THE DAY ON SUNDAY...AND GIVEN THE EXPECTED
TEMPERATURES AND SNOWPACK AGE...THE CANADIAN BLOWING SNOW MODEL
INDICATES BLIZZARD CONDITIONS WILL BE LIKELY WITH 28-30 KNOT
WINDS (EVEN WITHOUT ANY FALLING SNOW). A BLIZZARD WATCH WILL BE
ISSUED FOR AREAS ALONG AND WEST OF THE VALLEY. IF SUNDAY UNFOLDS
AS CURRENTLY THOUGHT...THIS BLIZZARD WOULD HAVE THE MOST POSITIVES
OF ANY BLIZZARD OVER THE PAST MONTH (STRONGEST WINDS...AND FRESH
SNOW TO BLOW AROUND AT VERY COLD TEMPERATURES). GIVEN THE SEVERAL
BLIZZARD WARNINGS THAT HAVE BEEN ISSUED OVER THE PAST
MONTH...HOPEFULLY WE CAN GET THE WORD OUT THAT THIS HAS THE
POTENTIAL TO BE THE MOST SEVERE.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 405 AM CST SAT JAN 25 2014

SUNDAY NIGHT-MONDAY NIGHT...A VERY COLD AIRMASS WILL BE IN PLACE
FOLLOWING THE STRONG FROPA. HIGH PRESSURE IS EXPECTED TO BE
SITUATED JUST WEST AND SOUTH OF THE REGION. GIVEN THIS
PATTERN...WINDS ARE EXPECTED TO REMAIN AROUND 10-15 KNOTS. THE
EXPECTED TEMPERATURES AND WIND SPEEDS WOULD LEAD TO WIND CHILL
VALUES -40F TO -50F (WIND CHILL WARNING CRITERIA).

TUESDAY-FRIDAY...THIS PERIOD CONTINUES THE WINTER PATTERN OF
NORTHWEST FLOW ALOFT WITH ARCTIC AIR HIGH PRESSURE CENTER OVER THE
AREA TUESDAY MORNING. AS IT SLIDES SE COLD AIR WILL GIVE WAY TO
SOME MODERATING TEMPERATURES AS THE NEXT CLIPPER SYSTEM AND COLD
FRONT APPROACHES FOR WEDNESDAY AFTERNOON. LITTLE NEW SNOW IS
EXPECTED WITH THIS SYSTEM BUT WINDS WILL ONCE AGAIN BE THE
CONCERN. IN THE WAKE OF THIS NEXT SYSTEM ARCTIC COLD RETURNS FOR
THURSDAY. THUS A CONTINUED BELOW NORMAL TEMP REGIME AND DRY LAST 5
DAYS OF JANUARY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1125 PM CST FRI JAN 24 2014

WINDS WILL CONTINUE TO SUBSIDE TONIGHT THEN TURN WESTERLY
SATURDAY. CLOUDS WILL INCREASE QUICKLY ON SATURDAY FROM WEST TO
EAST...WITH SNOW MOVING IN BY EVENING. MVFR/IFR CONDITIONS WILL
DEVELOP FROM WEST TO EAST BY SAT EVENING AS WELL WITH REDUCED
VSBYS/CIGS AS SNOW MOVES IN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     NDZ006>008-014>016-024-026>030-038-039-049-052>054.

MN...BLIZZARD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     MNZ001>005-007-008-013>015-022-027>031-040.

&&

SHORT TERM...TG
LONG TERM...TG/JK
AVIATION...DK
Hazardous weather outlook, Jan 24, 5:47 AM CST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
547 AM CST FRI JAN 24 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
547 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP AND MOVE FROM NORTH TO SOUTH LATE THIS
MORNING AND AFTERNOON AHEAD OF A STRONG COLD FRONT. ACCUMULATION
UP TO AN INCH IS POSSIBLE. BEHIND THE FRONT...WINDS WILL SHIFT TO
THE NORTH AND INCREASE DRAMATICALLY FROM 30 TO 40 MPH WITH GUSTS
UP TO 50 MPH. CONSIDERABLE BLOWING AND DRIFTING OF SNOW IS POSSIBLE
WITH VISIBILITY RESTRICTIONS BELOW ONE HALF MILE...ESPECIALLY IN
OPEN COUNTRY. CONDITIONS WILL SLOWLY IMPROVE BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL SNOWFALL WITH ACCUMULATIONS FROM 2 TO 4 INCHES IS
POSSIBLE ON SATURDAY WITH THE NEXT CLIPPER SYSTEM. ANOTHER STRONG
COLD FRONT WILL SWEEP ACROSS THE REGION SUNDAY MORNING RESULTING
IN VERY STRONG WINDS WITH THE POTENTIAL TO CREATE GREATLY REDUCED
VISIBILITY IN BLOWING AND DRIFTING SNOW THROUGH THE DAY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL AND VISIBILITY REPORTS ARE GREATLY APPRECIATED.

ROGERS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:54 PM CSTBlizzard WarningFGFBecker, Clay, Grant, Kittson, Mahnomen, Marshall and 7 more31 hr

Nearby

Blizzard Watches in North Dakota, 2014Blizzard Watches in Minnesota, 2014Every blizzard watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.